It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by sally on August 17, 2000 at 22:10:49:

In Reply to: Re: Effects of long term use of Dilantin posted by ralph tope on August 01, 2000 at 21:29:15:

: : : I would like to correspond directly with people who have taken Dilantin for several years. I would be
: : : interested in the side effects you have experienced and what you may have done to reverse or correct
: : : them. I have lots of questions and few answers. If you would like to correspond, please email me in care
: : : of Richard.R.Rannis@KP.Org
: since i have left the service in 1971 i was diagnosed with epilepsy. i have take dilantin since. they have had to keep increasing dosage to keep med in theraputic level. i have noticed that for last 8 or nine years my immune system seems to be affected. i seem to be constantly sick. i was wondering if anyone would know id dilantin causes suppressed immune condition. i seem to be sick all the time. have any studies been done. i would appreciate any input. thankyou. ralph tope godauha70@aol.com


I have taken Dilantin (400mg/day) since 1992. A brief background. 10/91, while driving to work, had wreck. 8/92, same thing, same time of day, etc. Did feel aura second time. 9/92, had aura, pulled off road, no wreck that time. Started Dilantin that day, 9/92. No spells since. MRI, EEG, all test were normal. Specialist at Duke found no evidence of epilepsy, as my local doctor suspected. However, since I do drive 50 miles a day, had no option but to try something. Dilantin has been a lifeline for me. Would not be without it. I am curious about the long-term effects however. The only memorary loss I have is time of wrecks. I remember nothing but waking up in the ER. I did not drive for nine months until my doctor and I felt the Dilantin was working. I was very blessed by having a friend who took me to and from work each day of that nine months. I still remember the most amazing thing to me was, that although I worked in a hospital, my co-workers really expected that I would be different somehow. I guess they were really disappointed. I was and still am the same old biddy I was before this happened to me. It has not bothered me except for the time of not driving. I don't think I've had any side effects from Dilantin. No weight gain, no hair loss, no memorary loss, no mixed up letters. I do have more URI's than in my younger years, but I smoke, so there you go. Attitude is 90% of everything as some wise person once said, only 10% is what you can't control. Now I know there are thousands of people who have not had the great blessings I've had in dealing with epilepsy, and I thank God everyday for making me one of the lucky ones. Tomorrow will take care of itself and what ever the side effects, my quality of life since Dilantin is worth it.

Follow Ups

All times are GMT -7. The time now is 11:04 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!